Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 255, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 31, 2016, 1:30 PM CDT for Bay County, Calhoun County, Gulf County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 1:30 PM CDT (18:30 UTC)
- Expired
- Jul 31, 2016, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WUUS52 KTAE 311830 SVRTAE FLC005-013-045-311900- /O.NEW.KTAE.SV.W.0255.160731T1830Z-160731T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM CDT SUN JUL 31 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BAY COUNTY IN FLORIDA... NORTHWESTERN GULF COUNTY IN FLORIDA... SOUTHWESTERN CALHOUN COUNTY IN FLORIDA... * UNTIL 200 PM CDT * AT 130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF CALLAWAY...MOVING WEST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... CALLAWAY...TYNDALL AIR FORCE BASE...COLLEGE STATION...ALLANTON... WETAPPO AND OVERSTREET. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3023 8530 2999 8527 2999 8556 3024 8558 TIME...MOT...LOC 1830Z 083DEG 4KT 3015 8543 HAIL...<.75IN WIND...60MPH $$ 11-MOORE
1 follow-up statement
506
WWUS52 KTAE 311859
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM CDT SUN JUL 31 2016
FLC005-013-045-311908-
/O.EXP.KTAE.SV.W.0255.000000T0000Z-160731T1900Z/
BAY FL-GULF FL-CALHOUN FL-
159 PM CDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY...
NORTHWESTERN GULF AND SOUTHWESTERN CALHOUN COUNTIES WILL EXPIRE AT
200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3023 8530 2999 8527 2999 8556 3024 8558
TIME...MOT...LOC 1856Z 083DEG 4KT 3015 8543
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:37 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 31, 12:37 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 137 PM EDT SUN JUL 31 2016 .AVIATION [Through 18Z Monday]... Thunderstorms directly affecting terminals may cause gusty, variable winds and a reduction in visibility to IFR levels, but otherwise VFR conditions are expected to prevail through the period. Winds will be mostly below 10 knots and from the southwest. && .PREV DISCUSSION [1156 AM EDT]... .NEAR TERM [Through Today]... High pressure persists over the northern Gulf coast with an upper level shortwave trough over the Great Lakes. The 12Z TAE sounding showed light southwest flow in the 1000-700 mb layer, 2000 J/kg SBCAPE, and PW approaching 2". Light southwest flow generally means about 50-60% chances for showers and thunderstorms across north Florida and 30-40% chances in southeast Alabama and southwest Georgia. With the plentiful moisture in place and some enhancement of upper level divergence to our north, however, chances today will be slightly high than normal- about 40-50% in southeast Alabama and southwest Georgia. Overall, we expect an active day for showers and thunderstorms across the area with highs in the low to mid 90s and apparent temperatures peaking in the 101-106 range again. .SHORT TERM [Tonight Through Tuesday]... A warm and moist atmosphere will be in place across the region through Tuesday, with typical summertime weather expected. Afternoon temperatures in the mid 90s will combine with the seabreeze to generated scattered thunderstorms, with PoPs near climo for early August. .LONG TERM [Tuesday Night Through Sunday]... Typical summertime conditions will prevail through much of the week as synoptic scale forcing remains minimal, leaving the seabreeze as the primary driver for afternoon convection. Expect PoPs near climo through Thursday, with potentially higher coverage later in the week as the subtropical ridge axis shifts a bit north and allows for deeper onshore flow into the region. Temperatures will continue to be warm with highs in the mid 90s and lows in the mid 70s. .MARINE... Light onshore winds will continue through much of the week, enhanced slightly by the seabreeze near the coast each afternoon. .FIRE WEATHER... With RH values above critical thresholds, hazardous fire weather conditions are not expected for the next several days. .HYDROLOGY... No widespread flooding issues are expected through this period. With deep layer moisture and slow movement of scattered thunderstorms each afternoon and early evening, localized areas of minor flooding cannot be ruled out. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 75 94 76 / 10 30 20 40 30 Panama City 80 89 79 89 79 / 20 30 10 30 20 Dothan 74 91 74 92 74 / 30 50 30 40 10 Albany 75 93 74 93 75 / 30 50 40 30 20 Valdosta 75 93 73 94 74 / 30 40 30 40 30 Cross City 75 93 74 94 75 / 20 30 20 30 20 Apalachicola 78 89 78 90 78 / 10 30 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Camp LONG TERM...Camp AVIATION...Moore MARINE...Camp FIRE WEATHER...DVD HYDROLOGY...Camp
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:31 AM CDT | Special Marine Warning | TAE | 119 min | |
| Jul 31, 12:44 PM CDT | Special Marine Warning | TAE | 31 min | |
| Jul 31, 1:14 PM CDT | Special Marine Warning | TAE | 46 min | |
| Jul 31, 3:21 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 39 min |
| Jul 31, 3:39 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 36 min |
| Jul 31, 3:44 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 46 min |
| Jul 31, 4:56 PM CDT | Areal Flood Warning | TAE | Holmes, Jackson | 2 hr |
| Jul 31, 5:32 PM CDT | Special Weather Statement | TAE | Walton | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.